Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 201, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 30, 2001, 7:27 PM CDT for Clark County, Arkansas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 30, 2001, 7:27 PM CDT (00:27 UTC)
- Expired
- May 30, 2001, 8:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Clark County, AR
The radar
The Little Rock radar (KLZK), 121 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 7:50 PM CDT | Thunderstorm Wind 50 E | Arkadelphia, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 4:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3712 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.4
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:35 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, May 30, 3:35 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 PM CDT WED MAY 30 2001 MODELS IN FAIR AGREEMENT. WARM...MOIST AND UNSTABLE AIRMASS REMAINS OVER ARKANSAS. OLD BOUNDARY REMAINS GENERALLY STATIONARY OVER SOUTH CENTRAL ARKANSAS. AFTERNOON HEATING MAKING ATMOSPHERE EVEN MORE UNSTABLE. WILL GO WITH SCATTERED THUNDERSTORMS FOR FORECAST AREA FOR TONIGHT. SPC ISSUING TORNADO WATCH FOR WESTERN COUNTIES AS 4 PM. COLD FRONT OVER THE CENTRAL PLAINS WILL MOVE INTO THE STATE ON THURSDAY. WILL KEEP SCATTERED THUNDERSTORMS OVER THE FORECAST AREA FOR THURSDAY...WITH CHANCES DECREASING FROM THE NORTHWEST AS THE FRONT PROGRESSES FARTHER DURING THE DAY. THURSDAY NIGHT AND FRIDAY LOOK TO BE PARTLY CLOUDY. AVN INDICATING ANOTHER FAST MOVING FRONT WILL MOVE THROUGH THE STATE FRIDAY NIGHT. MOISTURE SOMEWHAT LIMITED...BUT WILL INCLUDE SMALL POPS IN FOR FRIDAY NIGHT. SATURDAY AND SUNDAY LOOK DRY. NEXT CHANCE FOR RAIN WILL BEGIN LATE MONDAY AND CONTINUE INTO TUESDAY. NGM MOS POPS AND TEMPERATURES GENERALLY REASONABLE. (22) .LIT...NONE
In the hours before
Special weather statement, May 30, 1:30 PM CDT, 5 hours 57 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-310400- SEVERE WEATHER OUTLOOK...CORRECTED ISSUE TIME NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT WED MAY 30 2001 ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT OVER MOST OF ARKANSAS. THERE IS ALSO A MODERATE RISK OF SEVERE WEATHER OVER PARTS OF EXTREME WEST-CENTRAL ARKANSAS. A FEW STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER ARKANSAS THIS AFTERNOON AND EVENING. THE GREATEST CONCENTRATION OF STORMS SHOULD BE OVER THE WESTERN AND SOUTHERN COUNTIES. THE MAIN THREATS OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. BRIEF...HEAVY RAINS AND DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS AS WELL. EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED LATER TODAY AND TONIGHT ACROSS ANY SOME PARTS OF ARKANSAS. 16
Special weather statement, May 30, 3:50 PM CDT, 3 hours 37 minutes before
ARZ037>042-052>054-066-310159- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT WED MAY 30 2001 ...TORNADO WATCH NUMBER 329 SOUTH AND WEST SECTIONS UNTIL 900 PM CDT... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING IN PARTS OF WEST AND SOUTH ARKANSAS. A FEW TORNADOES ARE ALSO POSSIBLE. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL ALONG WITH POSSIBLE TORNADOES. DANGEROUS LIGHTNING WILL ACCOMPANY THE STORMS AS WELL. 16
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:07 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 53 min |
| May 30, 7:38 PM CDT | Tornado Warning | LZK | Hot Spring | 37 min |
| May 30, 7:47 PM CDT | Tornado Warning | LZK | Grant | 43 min |
| May 30, 7:48 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 52 min |
| May 30, 7:48 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 52 min |
| May 30, 8:02 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Lincoln | 43 min |
| May 30, 8:04 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 41 min |
| May 30, 8:04 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 26 min |
| May 30, 8:23 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson | 67 min |
| May 30, 8:34 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 26 min |
| May 30, 8:41 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 64 min |
| May 30, 8:46 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 59 min |
| May 30, 9:13 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 62 min |
| May 30, 9:15 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew | 60 min |
| May 30, 9:45 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 60 min |
| May 30, 11:16 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 34 min |
| May 30, 11:28 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 47 min |
| May 31, 2:06 AM CDT | Severe Thunderstorm Warning | LZK | Bradley | 24 min |
| May 31, 2:49 AM CDT | Flash Flood Warning | LZK | Bradley, Calhoun | 3 hr |
| May 31, 2:57 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 33 min |
| May 31, 2:59 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 46 min |
| May 31, 3:15 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 30 min |
| May 31, 4:27 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 48 min |
| May 31, 4:34 AM CDT | Flash Flood Warning | LZK | Ouachita | 3 hr |
| May 31, 5:19 AM CDT | Flash Flood Warning | LZK | Calhoun | 116 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.